Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

AIDS-Related CancersAIDS-Related Cancers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Prostate Cancer and HIV; how will the cancer affect my HIV?
Jul 19, 2001

I have been recently been diagnosed with the early stages of prostrae cancer. I am HIV+ and have been for the past 11 years. My CD4-cells are in the 400 to 600 range and my viral load is around 4000. These readings have been consistant for the past 4 years. I have been using a testosterone cream for the past 1 1/2 years, which I have now stopped using since the diagnosis. How will the treatment for the prostate cnacer affect my HIV, CD4-cells and viral load? We have not decided on the treatment I will undergo for the cancer, my Gleason score is 6.

Response from Dr. Dezube

For the most part, the HIV and the prostate cancer are unrelated. Having both diseases my just be a coincidence. A Gleason score of 6 is a good number; it means your cancer may not be too aggressive. Stopping the testosterone was a good idea since testosterone can make prostate cancer grow. You ask how will the cancer treatments affect the HIV-- for the most part, the cancer treatment won't affect the HIV. The viral load should NOT change whether or not you get treated with radiation or chemotherapy. The CD4 count also should not change very much. Occasionally it does go down during cancer treatments, but after the treatments are over, the CD4 count typically goes back to the way it was. My advice to you is to get the best treatment for your prostate cancer and to not worry about your HIV at this point in time since your HIV is reasonably well controlled. Good luck. BD.


Previous
My brother's lymphoma; will the HIV medications help it go away?
Next
Great Counts but KS won't go away

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement